Alert archive / North Carolina / River Flood Warnings in 2020

River Flood Warning 91, NWS Wilmington, NC

December 25, 2020Bladen County, North Carolina

NWS Wilmington, NC issued this river flood warning at Dec 25, 2020, 9:47 AM EST for Bladen County, North Carolina. It took effect at Dec 26, 2020, 8:12 AM EST. It was in force for 68 hr.

The area

The outline as issued.

The facts

Issued
Dec 25, 2020, 9:47 AM EST (14:47 UTC)
In effect from
Dec 26, 2020, 8:12 AM EST
Expired
Dec 29, 2020, 4:17 AM EST
In force
68 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cape Fear River at Elizabethtown (ELZN7).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

480 
WGUS42 KILM 251447
FLWILM

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
947 AM EST Fri Dec 25 2020

...The National Weather Service in Wilmington NC has issued a Flood 
Warning for the following rivers in North Carolina...

  Cape Fear River At Elizabethtown affecting Bladen County.

For the Cape Fear River...including William O Huske Lock And Dam 3, 
Elizabethtown, Lock And Dam 1...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


NCC017-260900-
/O.NEW.KILM.FL.W.0091.201226T1312Z-201229T0917Z/
/ELZN7.1.ER.201226T1312Z.201227T1800Z.201228T2116Z.NO/
947 AM EST Fri Dec 25 2020

The National Weather Service in Wilmington has issued a

* Flood Warning for
  the Cape Fear River At Elizabethtown.
* From Saturday morning to late Monday night.
* There is no current observed data.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 27.9 feet early Sunday afternoon. 
  It will then fall below flood stage Monday afternoon.
* Impact...At 28.0 feet, Flooding of farmers fields adjacent to the 
  river will worsen. Larrimore Lane may begin to flood.
* Flood History...This crest compares to a previous crest of 27.9 
  feet on 03/24/2003.


&&

LAT...LON 3472 7865 3465 7852 3456 7838 3450 7847
      3459 7859 3465 7872

$$

IGB
4 follow-up statements
522 
WGUS82 KILM 260208
FLSILM

Flood Statement
National Weather Service Wilmington NC
908 PM EST Fri Dec 25 2020

...The Flood Warning continues for the following rivers in North 
Carolina...

  Cape Fear River At Elizabethtown affecting Bladen County.

For the Cape Fear River...including William O Huske Lock And Dam 3, 
Elizabethtown, Lock And Dam 1...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by Saturday morning.

&&


NCC017-262015-
/O.EXT.KILM.FL.W.0091.201226T1520Z-201228T1415Z/
/ELZN7.1.ER.201226T1520Z.201227T0600Z.201228T0215Z.NO/
908 PM EST Fri Dec 25 2020

...The Flood Warning is now in effect until late Monday morning...

The Flood Warning continues for
  the Cape Fear River At Elizabethtown.
* From Saturday morning to Monday morning.
* There is no current observed data.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 26.3 feet early Sunday morning. It 
  will then fall below flood stage late Sunday evening.
* Impact...At 27.0 feet, Floodwaters will affect farmers' fields 
  adjacent to the river requiring the movement of farm equipment to 
  higher ground. The lower part of Cape Owen Manor Road may become 
  impassable.
* Flood History...This crest compares to a previous crest of 26.3 
  feet on 03/07/1973.


&&

LAT...LON 3472 7865 3465 7852 3456 7838 3450 7847
      3459 7859 3465 7872

$$

MJC
055 
WGUS82 KILM 261436
FLSILM

Flood Statement
National Weather Service Wilmington NC
936 AM EST Sat Dec 26 2020

...The Flood Warning is extended for the following rivers in North 
Carolina...

  Cape Fear River At William O Huske Lock And Dam 3 affecting 
  Bladen and Cumberland Counties.

...The Flood Warning continues for the following rivers in North 
Carolina...South Carolina...

  Cape Fear River At Elizabethtown affecting Bladen County.

  Lumber River Near Lumberton affecting Robeson County.

  Great Pee Dee River At Pee Dee affecting Marion and Florence 
  Counties.

For the Cape Fear River...including William O Huske Lock And Dam 3, 
Elizabethtown, Lock And Dam 1...Minor flooding is forecast.
For the Lumber River...including Lumberton Usgs Gage, Nichols, 
Pembroke, Maxton, Lumberton, Boardman...Minor flooding is forecast.
For the Great Pee Dee River...including Pee Dee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


NCC017-051-270845-
/O.EXT.KILM.FL.W.0090.000000T0000Z-201229T0700Z/
/STPN7.1.ER.201225T1429Z.201227T0000Z.201228T1900Z.NO/
936 AM EST Sat Dec 26 2020

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the Cape Fear River At William O Huske Lock And Dam 3.
* Until late Monday night.
* At 9:00 AM EST Saturday the stage was 47.3 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM EST Saturday was 47.3 feet.
* Forecast...The river is expected to rise to a crest of 47.7 feet 
  this evening. It will then fall below flood stage early Monday 
  afternoon.
* Impact...At 48.0 feet, The access road for the wildlife boat ramp 
  at Tar Heel Ferry Road may be flooded.
* Flood History...This crest compares to a previous crest of 47.7 
  feet on 08/26/1967.


&&

LAT...LON 3495 7887 3495 7875 3478 7873 3472 7865
      3465 7872 3474 7884

$$

NCC017-270845-
/O.EXT.KILM.FL.W.0091.201226T1930Z-201228T1200Z/
/ELZN7.1.ER.201226T1930Z.201227T0600Z.201228T0000Z.NO/
936 AM EST Sat Dec 26 2020

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the Cape Fear River At Elizabethtown.
* From this afternoon to Monday morning.
* There is no current observed data.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 25.6 feet just after midnight tonight. It 
  will then fall below flood stage tomorrow evening.
* Impact...At 25.0 feet, Flood waters will reach the top of the 
  navigational lock.  The river will spread farther into lowlands, 
  affecting building access roads closer to the river.  A few 
  buildings closer to the river may be cutoff by the flood waters.  
  The lower part of Cape Owen Manor Road may begin to flood.
* Flood History...This crest compares to a previous crest of 25.6 
  feet on 05/02/1997.


&&

LAT...LON 3472 7865 3465 7852 3456 7838 3450 7847
      3459 7859 3465 7872

$$

NCC155-270845-
/O.CON.KILM.FL.W.0089.000000T0000Z-000000T0000Z/
/LBRN7.1.ER.201222T1100Z.201226T0020Z.000000T0000Z.UU/
936 AM EST Sat Dec 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lumber River Near Lumberton.
* Until further notice.
* At 9:20 AM EST Saturday the stage was 14.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:20 AM EST Saturday was 14.3 feet.
* Forecast...The river is expected to fall to 13.5 feet Thursday 
  morning.
* Impact...At 15.0 feet, Flood waters will affect yards in the Pines 
  area, Coxs Pond area, and along River Road. Additional residential 
  property will be affected between the Pepsi plant and the river on 
  the east side of Lumberton.
* Flood History...This crest compares to a previous crest of 14.1 
  feet on 08/08/2003.


&&

LAT...LON 3467 7916 3468 7903 3457 7891 3452 7898
      3459 7908 3458 7915

$$

SCC041-067-270845-
/O.CON.KILM.FL.W.0087.000000T0000Z-000000T0000Z/
/PDES1.1.ER.201217T1830Z.201223T0400Z.000000T0000Z.NO/
936 AM EST Sat Dec 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Great Pee Dee River At Pee Dee.
* Until further notice.
* At 9:00 AM EST Saturday the stage was 20.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM EST Saturday was 20.3 feet.
* Forecast...The river is expected to rise to 20.6 feet Wednesday 
  evening. Additional rises are possible thereafter.
* Impact...At 20.0 feet, Flood waters will affect swamplands and 
  logging interests. Flood waters will affect timberland as far 
  downstream as Yauhannah two weeks after the crest passes Pee Dee. 
  Logging equipment needs to be moved.
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 12/30/2006.


&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7931
      3385 7944 3397 7956

$$

IGB
622 
WGUS82 KILM 270134
FLSILM

Flood Statement
National Weather Service Wilmington NC
834 PM EST Sat Dec 26 2020

...The Flood Warning continues for the following rivers in North 
Carolina...South Carolina...

  Cape Fear River At Elizabethtown affecting Bladen County.

  Cape Fear River At William O Huske Lock And Dam 3 affecting 
  Bladen and Cumberland Counties.

  Lumber River Near Lumberton affecting Robeson County.

  Great Pee Dee River At Pee Dee affecting Marion and Florence 
  Counties.

For the Cape Fear River...including William O Huske Lock And Dam 3, 
Elizabethtown, Lock And Dam 1...Minor flooding is forecast.
For the Lumber River...including Lumberton Usgs Gage, Nichols, 
Pembroke, Maxton, Lumberton, Boardman...Minor flooding is forecast.
For the Great Pee Dee River...including Pee Dee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by Sunday morning.

&&


NCC017-271945-
/O.EXT.KILM.FL.W.0091.000000T0000Z-201227T2200Z/
/ELZN7.1.ER.000000T0000Z.201227T0600Z.201227T1000Z.NO/
834 PM EST Sat Dec 26 2020

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Cape Fear River At Elizabethtown.
* Until Sunday afternoon.
* There is no current observed data.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 19.9 feet Thursday evening.
* Impact...At 25.0 feet, Flood waters will reach the top of the 
  navigational lock.  The river will spread farther into lowlands, 
  affecting building access roads closer to the river.  A few 
  buildings closer to the river may be cutoff by the flood waters.  
  The lower part of Cape Owen Manor Road may begin to flood.
* Flood History...This crest compares to a previous crest of 25.2 
  feet on 05/12/1989.


&&

LAT...LON 3472 7865 3465 7852 3456 7838 3450 7847
      3459 7859 3465 7872

$$

NCC017-051-271945-
/O.EXT.KILM.FL.W.0090.000000T0000Z-201229T0000Z/
/STPN7.1.ER.201225T1429Z.201226T1515Z.201228T1200Z.NO/
834 PM EST Sat Dec 26 2020

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Cape Fear River At William O Huske Lock And Dam 3.
* Until Monday evening.
* At 8:00 PM EST Saturday the stage was 46.7 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM EST Saturday was 47.3 feet.
* Forecast...The river is expected to fall below flood stage Monday 
  morning and continue falling to 40.1 feet Thursday evening.
* Impact...At 47.0 feet, The access road for the wildlife boat ramp 
  at Tar Heel Ferry Road may begin to flood. Lowland flooding along 
  the river worsens along both sides of the river.
* Flood History...This crest compares to a previous crest of 46.8 
  feet on 01/06/2019.


&&

LAT...LON 3495 7887 3495 7875 3478 7873 3472 7865
      3465 7872 3474 7884

$$

NCC155-271945-
/O.CON.KILM.FL.W.0089.000000T0000Z-000000T0000Z/
/LBRN7.1.ER.201222T1100Z.201226T0020Z.000000T0000Z.UU/
834 PM EST Sat Dec 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lumber River Near Lumberton.
* Until further notice.
* At 8:20 PM EST Saturday the stage was 14.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:20 PM EST Saturday was 14.3 feet.
* Forecast...The river is expected to fall to 13.3 feet Thursday 
  evening.
* Impact...At 15.0 feet, Flood waters will affect yards in the Pines 
  area, Coxs Pond area, and along River Road. Additional residential 
  property will be affected between the Pepsi plant and the river on 
  the east side of Lumberton.
* Flood History...This crest compares to a previous crest of 14.1 
  feet on 12/29/2006.


&&

LAT...LON 3467 7916 3468 7903 3457 7891 3452 7898
      3459 7908 3458 7915

$$

SCC041-067-271945-
/O.CON.KILM.FL.W.0087.000000T0000Z-000000T0000Z/
/PDES1.1.ER.201217T1830Z.201223T0400Z.000000T0000Z.NO/
834 PM EST Sat Dec 26 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Great Pee Dee River At Pee Dee.
* Until further notice.
* At 8:00 PM EST Saturday the stage was 20.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM EST Saturday was 20.3 feet.
* Forecast...The river is expected to rise to a crest of 20.3 feet 
  early Monday morning.
* Impact...At 20.0 feet, Flood waters will affect swamplands and 
  logging interests. Flood waters will affect timberland as far 
  downstream as Yauhannah two weeks after the crest passes Pee Dee. 
  Logging equipment needs to be moved.
* Flood History...This crest compares to a previous crest of 20.3 
  feet on 01/07/2007.


&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7931
      3385 7944 3397 7956

$$

RGZ
764 
WGUS82 KILM 271454
FLSILM

Flood Statement
National Weather Service Wilmington NC
954 AM EST Sun Dec 27 2020

...The Flood Warning is extended for the following rivers in North 
Carolina...

  Cape Fear River At William O Huske Lock And Dam 3 affecting 
  Bladen and Cumberland Counties.

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Cape Fear River At Elizabethtown affecting Bladen County.

...The Flood Warning continues for the following rivers in North 
Carolina...South Carolina...

  Lumber River Near Lumberton affecting Robeson County.

  Great Pee Dee River At Pee Dee affecting Marion and Florence 
  Counties.

For the Cape Fear River...including William O Huske Lock And Dam 3, 
Elizabethtown, Lock And Dam 1...Minor flooding is forecast.
For the Lumber River...including Lumberton Usgs Gage, Nichols, 
Pembroke, Maxton, Lumberton, Boardman...Minor flooding is forecast.
For the Great Pee Dee River...including Pee Dee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


NCC017-271600-
/O.CAN.KILM.FL.W.0091.000000T0000Z-201227T1454Z/
/ELZN7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM EST Sun Dec 27 2020

...The Flood Warning for the Cape Fear River At Elizabethtown has 
been cancelled...

The Flood Warning is cancelled for
  the Cape Fear River At Elizabethtown.
* There is no current observed data.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 19.7 feet Friday 
  morning.


&&

LAT...LON 3472 7865 3465 7852 3456 7838 3450 7847
      3459 7859 3465 7872

$$

NCC017-051-280900-
/O.EXT.KILM.FL.W.0090.000000T0000Z-201230T0300Z/
/STPN7.1.ER.201225T1429Z.201226T1515Z.201229T1500Z.NO/
954 AM EST Sun Dec 27 2020

...The Flood Warning is now in effect until late Tuesday evening...

The Flood Warning continues for
  the Cape Fear River At William O Huske Lock And Dam 3.
* Until Tuesday evening.
* At 9:00 AM EST Sunday the stage was 45.6 feet.
* Flood stage is 42.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM EST Sunday was 47.3 feet.
* Forecast...The river is expected to fall below flood stage late 
  Tuesday morning and continue falling to 40.0 feet Friday morning.
* Impact...At 45.0 feet, Flood waters will affect lowlands along the 
  east bank of the river with some minor overflow along the west 
  bank.
* Flood History...This crest compares to a previous crest of 45.5 
  feet on 03/27/1979.


&&

LAT...LON 3495 7887 3495 7875 3478 7873 3472 7865
      3465 7872 3474 7884

$$

NCC155-280900-
/O.CON.KILM.FL.W.0089.000000T0000Z-000000T0000Z/
/LBRN7.1.ER.201222T1100Z.201226T0020Z.000000T0000Z.UU/
954 AM EST Sun Dec 27 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Lumber River Near Lumberton.
* Until further notice.
* At 9:40 AM EST Sunday the stage was 13.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:40 AM EST Sunday was 14.2 feet.
* Forecast...The river is expected to rise to 13.9 feet Thursday 
  morning. Additional rises are possible thereafter.
* Impact...At 13.0 feet, Low land flooding will occur along the 
  river. The flood waters may affect some residential property as 
  water backs up into the drainage ditches in the city.
* Flood History...This crest compares to a previous crest of 13.9 
  feet on 09/13/1996.


&&

LAT...LON 3467 7916 3468 7903 3457 7891 3452 7898
      3459 7908 3458 7915

$$

SCC041-067-280900-
/O.CON.KILM.FL.W.0087.000000T0000Z-000000T0000Z/
/PDES1.1.ER.201217T1830Z.201223T0400Z.000000T0000Z.NO/
954 AM EST Sun Dec 27 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Great Pee Dee River At Pee Dee.
* Until further notice.
* At 9:00 AM EST Sunday the stage was 20.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM EST Sunday was 20.4 feet.
* Forecast...The river is expected to rise to a crest of 20.6 feet 
  just after midnight tonight.
* Impact...At 20.0 feet, Flood waters will affect swamplands and 
  logging interests. Flood waters will affect timberland as far 
  downstream as Yauhannah two weeks after the crest passes Pee Dee. 
  Logging equipment needs to be moved.
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 12/30/2006.


&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7931
      3385 7944 3397 7956

$$

IGB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Dec 25, 9:06 AM EST, 41 minutes earlier.

Area forecast discussion, Dec 25, 9:06 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
906 AM EST Fri Dec 25 2020

.SYNOPSIS...
The coldest air of the season will spread across the region
later Friday into Saturday morning. Slow warming will bring
temperatures near normal by early next week. A dry cold front
will cool temperatures for the middle of next week.

&&

.UPDATE...
Cold advection and gusty west winds will continue today as
strong low pressure center lingers over southern Quebec. 12Z
soundings from MHX/CHS reveal 30-40 kt winds just off the deck,
and there will be sufficient mixing today to see 30 mph gusts
realized at the surface. For the marine forecast, area buoy obs
are showing frequent gusts to gale force, and these will be slow
to diminish. Will extend the Gale Warning until 1 PM for all
waters.

&&

.NEAR TERM /THROUGH SATURDAY/...
The initial cold front has moved off the coast, and the cooler air
is following. Temperatures in the middle to the upper 30s are moving
into the western portion of the area now.  Today, this cool air will
continue, and high temperatures will reach only into the upper 30s
west of Interstate 95 and lower 40s at the coast.

Winds will continue to be from the west around 15 to 25 mph and
gusty. These temperatures combing with the strong gusty west winds,
will put the wind chills in the middle 20s today. The winds are
expected to subside this evening. As the upper-level trough swings
across the eastern Carolinas today, there is limited moisture and
some lift around 850 mb around 18 UTC.

There is a minimal chance that someone may see a flurry or two, but
this Grinch has decided to keep any mention of flurries out of the
forecast. Bah Humbug! Lows tonight will be the coldest we have seen
since last winter. Lows are expected to fall into the lower 20s
inland and the mid 20 along the beaches.  On Saturday, highs will be
a few degrees warmer with values ranging from the lower 40s west of
Interstate 95 and the middle 40s along the coast.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Surface high will be the dominant feature, building in from the west
Sat and shifting offshore Sun. Mid-level pattern remains zonal into
Sun evening before some weak amplification ahead of the cold front
slated for Mon. Main concern will be potential for strong
radiational cooling Sat night as the surface high shifts directly
overhead. Clear skies, dry air mass and calm winds will result in
widespread lows in the 20s with cold spots flirting with upper
teens. Temps below climo continue Sun and Sun night, although air
mass modification and weak warm advection will push temps closer to
climo, especially Sun night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Progressive mid-level pattern into the middle of next week will
start to amplify Wed as next system emerges from the Southwest. The
flat flow aloft will push a dry cold front across the area later
Mon, followed by some weak cold advection Mon night into Tue.
Surface high moves across the area Tue, setting up return flow Wed.
Next system of note will be a strong cold front pushing into the
area Thu. Front next week is not as strong as the front yesterday,
but the synoptic setup will be similar.

- Temps above climo Mon, briefly drop below climo Tue then back
  above climo for mid-week.

- Dry cold front crosses the area Mon afternoon.

- Stronger cold front passes late Thu preceded by strong warm
  advection and temps well above climo.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
With the cold front and rain now well offshore, VFR has returned
to the Carolinas, and will remain that way through the 12Z TAF
period. The problem of the day will be the strong westerly
winds with sustained winds around 15kts and gust to 25kts.
Winds will subside after sunset but will remain west-northwest
at 6-8kts.

Extended Outlook...VFR through early next week.

&&

.MARINE...
Through Saturday:
As the strong cold front continues to push offshore, the west to
southwest winds continues in the 25 to the 30-knot range with
frequent gusts to 35 knots this Christmas morning. The gale-force
gusts are expected to remain through mid-morning when the wind
speeds should drop to 20 to 25 knots by late morning and continue to
subside throughout the afternoon and evening slowly.

The seas are running 7 to 8 feet at the CORMP buoy off Wrightsville
Beach, around 9 feet at the buoy south of the Cape Fear River's
mouth, and 12 to 13 feet at Frying Pan Shoals buoy.  The seas are
expected to diminish slowly and drop below small craft values (Less
than 6 Feet) after midnight.

Saturday night through Tuesday:
Winds will be on the low side of the 10 to 15 kt range through
Mon, dropping under 10 kt at times. Following a cold front later
Mon, modest cold advection and pinched gradient will increase
offshore flow to 15 to 20 kt Mon night, with direction veering
to northeast during the day Tue and speeds running closer to 20
kt. Seas 2 to 3 ft through Mon will start ramping up Mon night
as offshore flow increases. Big jump in seas will come later Tue
when increasing northeast flow pushes seas to 3 to 5 ft.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Warning until 1 PM EST this afternoon for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM
UPDATE...CRM
NEAR TERM...RH
SHORT TERM...III
LONG TERM...III
AVIATION...IGB
MARINE...RH/CRM
Hazardous weather outlook, Dec 25, 9:12 AM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
912 AM EST Fri Dec 25 2020

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
261415-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
912 AM EST Fri Dec 25 2020

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-261415-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
912 AM EST Fri Dec 25 2020

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A small craft advisory will likely be required through Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CRM

In the hours before

Local storm report, Dec 25, 4:57 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 AM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     SMITH CREEK             34.26N  77.87W
12/24/2020  M63 MPH          NEW HANOVER        NC   NWS EMPLOYEE

            DAMAGE TO A SUNROOM IN THE KING'S GRANT AREA. DEBRIS
            WAS SCATTERED ACROSS KINGS GRANT AND SHELLEY DRIVE.

&&

EVENT NUMBER ILM2000248

RH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:56 PM ESTSpecial Weather StatementILMRobeson49 min
Dec 24, 8:23 PM ESTAreal Flood AdvisoryILMBladen, Columbus, Robeson3 hr
Dec 24, 8:43 PM ESTSpecial Weather StatementILMBladen, Columbus62 min
Dec 24, 9:39 PM ESTSpecial Weather StatementILMBrunswick, Columbus, New Hanover, Pender66 min
Dec 24, 9:47 PM ESTRiver Flood WarningILMBladen, Cumberland5 days
Dec 24, 10:28 PM ESTSevere Thunderstorm WarningILMNew Hanover, Pender17 min
Dec 25, 9:43 AM ESTRiver Flood AdvisoryILMPender59 hr
Dec 25, 12:40 PM ESTSmall Craft AdvisoryILM17 hr

Nearby

River Flood Warnings in North Carolina, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.